Please use this identifier to cite or link to this item: http://elibrary.cclhd.health.nsw.gov.au/centralcoastjspui/handle/1/1669
Title: Amisulpride deliberate self-poisoning causing severe cardiac toxicity including QT prolongation and torsades de pointes
Authors: O'Mullane, Phebe
Isbister, G.K.
Murray, L.
John, S.
Hackett, L.P.
Haider, T.
Gosselin, S.
Daly, F.
Keywords: Cardiology;Mental Health
Year: Apr-2006
Citation: Volume 184, Issue 7, pp. 354 - 356
Abstract: Although clinical trials of the antipsychotic amisulpride revealed no cardiac adverse effects, four patients with severe cardiac toxicity after overdose were reported to Australian poisons information centres in 2004-2005. All four had QT prolongation over 500 ms, two had rate-dependent bundle branch block, two developed torsades de pointes, and one died after cardiac arrest. Pending further studies, we recommend electrocardiogram assessment until at least 16 h after amisulpride overdose and, if QT interval is prolonged, cardiac monitoring until the patient is clinically well and conduction intervals are normal.
URI: http://elibrary.cclhd.health.nsw.gov.au/centralcoastjspui/handle/1/1669
ISSN: 0025-729x
Journal Title: The Medical Journal of Australia
Appears in Collections:Cardiology

Files in This Item:
There are no files associated with this item.


Items in the archive are protected by copyright, with all rights reserved, unless otherwise indicated.